# SDR 2000UALA00800

- Difficulty date: December 21, 2000
- Submitted: January 17, 2001
- Operation: Air carrier
- Aircraft: N777UA
- Make and model: Boeing 777222
- Aircraft serial: 26916
- Aircraft time: 23,633 hours, 4,827 cycles
- Engine: Pwa PW4077
- System (JASC): 2410 · Alternator-Generator Drive
- Part: Control Unit
- Condition: Failed
- Location: Rt Generator
- Stage of operation: UK
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

A RIGHT BUS AND GENERATOR FAILURE WITH LOAD SHEDDING IN PROGRESS.  THE APU WAS STARTED BUT WAS UNABLE TO POWER THE RIGHT BUS.  *S/D*  THE ACFT RT MAIN BUS WAS NOT POWERED BY RT IDG OR APU GENERATOR.  THE GCU WAS SWAPPED WITH THE LT GCU.  THE PROBLEM FOLLOWED.  THE RT GCU WAS REPLACED, PERFORMED OP CHECK.  A FAILURE IN THE GCU WHICH PREVENTED THE RT BUS TIE BREAKER TO CLOSE AND PREVENTED THE RT MAIN BUS TO BE POWERED.  THE GCU WAS TESTED AT UAL SHOP AND FAILED THE FIRST TASK OF THE TEST PROG.  THE BOARD WAS SENT TO THE VENDOR FOR TESTING.  INITIAL REPORT, BOARD FAILED THE TEST.  REQUESTED REPORT FROM THE VENDOR.  REQUESTED BOEING TO LOOK INTO THIS MATTER.
